Levothyroxine and Omezrapol??

I have a bitter taste on my tongue. It is virtually constant yet eased by eating.

Back at the GPs yesterday to try to get to the bottom of this. Very inconclusive. Suggested mouthwash - been trying that for weeks!

I questioned acid reflux.... Possibly, he said. What can I take whilst bring on levothyroxine, I asked. Omezrapol he said! So now I am confused as I thought it was not advised to take any sort of acid/heartburn/indigestion whilst taking Levo????

I understand about waiting 4 hours but some days could not possibly wait that long!

This is driving me crazy..... Any help, very much appreciated please!

10 Replies

oldestnewest
  • This may sound odd but do you eat pine nuts? There is evidence that this can cause a bitter taste but no one knows why. All sorts of tests have been done on the nuts but no conclusions drawn. Try Googling it. There will be lots of answers I am sure.

  • Thank you but no - I wish I had eaten pine nuts, atleast then I wouldn't feel like I was losing my mind!

  • Someone was talking about this recently and someone else asked what their B12 was like as, if it was low then it was possible to get a bitter taste in your mouth.

  • In Sept & Oct I went through a phase where every meal tasted 'sour' particularly anything with obvious tomato based sauces in it but also things with creamy sauces like spinach & riccotta cannelloni etc. The only things that tasted 'right' were bread, fresh fruit, nuts, milk, tea & Ribena.

    I grew thinner and the dogs fatter. It ceased as inexplicably and suddenly as it started.

    Mid Nov I tested very deficient for VitD, folate and low for B12. No idea whether there was any connection.

  • I so hope this ends soon :(

    I have bought vitamins today - b12 and zinc. How soon do you think it will make a difference please?

  • Most vitamins and supplements need to be taken 2-3 months to do any good. That doesn't mean it will take that long for your 'bitter' taste to go. There may not be any connection.

    Have you tried eating something very sweet like sugar or honey to see whether it counteracts the bitterness?

    I've only just made the connection that I've completely gone off cakes, biscuits, desserts since my 'sour' experience and I've had an incredibly sweet tooth all my life.

    Avoid PPI's like Omeprazole if you can. They can cause more problems than they cure. For reflux try raw apple cider vinegar with ¼-½tsp bicarbonate of soda in a glass of water with honey, fruit juice or soluble vitC to sweeten.

    ostlerscidermill.co.uk

  • hi,, I get something like this..what brand of levo are you on? I'm on the ppi for acid too and they do help. they're not antacids as such,, they don't neutralize acid,, but they work another way to reduce acid secretion. I tried antacids and nothing helped but these have.. many of us are on them and I like to space them few hours apart from levo but some people are fine to take close together. I do leave an hour after taking my ppi before I have meal . might also be worth making food diary and noting when you get this issue and seeing if there's a connection.

  • I think its just a generic Levothyroxine - I can't find any manufacturer as such on the packaging. It's really weird. I think it may be the Levo causing it..... When I first went onto the medication I experienced heartburn about an hour after taking it. Taking the meds with more water seemed to cure this. Now, I get this weird taste in my throat and mouth, its hard to describe but it is bitter/sour..... My chest feels congested but I don't have a cough or cold. My thyroid 'area' feels acidy - almost like something is leaking?? The Drs do not seem to want to link this 'taste' issue with Levothyroxine - they said it is not an associated side effect. I'm fed up!! ;)

  • I was put on omezrapol because of my bad acid reflux - my advice is dont take this - it interfers with levo and causes all sorts of malabsorbion issues, and only masks the problem. My problem was too little medication when I increased my meds it went. Are you sure that your levels are right?

  • I've only had it checked once - 6 weeks after starting my Levo. Dr said it was fine and no more blood tests were organised. I might try and push for another in January.

You may also like...